A Caltech Library Service

Interparticle gap distributions on one-dimensional lattices

D'Orsogna, Maria R. and Chou, Tom (2005) Interparticle gap distributions on one-dimensional lattices. Journal of Physics A: Mathematical and General, 38 (3). pp. 531-542. ISSN 0305-4470.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


We analyse the successive binding of two species of particles on a one-dimensional discrete lattice, where the second variety is deposited only after complete adsorption of the first. We consider the two extreme cases of a perfectly irreversible initial deposition, with non-sliding particles, and that of a fully equilibrated one. For the latter we construct the exact gap distribution from the Tonks gas partition function. This distribution is contrasted with that obtained from the random sequential adsorption process. We discuss implications for the kinetics of adsorption of the second species, as well as experimental relevance of our results.

Item Type:Article
Related URLs:
URLURL TypeDescription
Additional Information:© 2005 IOP Publishing Ltd. Received 21 September 2004, in final form 16 November 2004. Published 23 December 2004. Print publication: Issue 3 (21 January 2005).
Issue or Number:3
Record Number:CaltechAUTHORS:DORjpg05
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:386
Deposited By: Archive Administrator
Deposited On:08 Jun 2005
Last Modified:02 Oct 2019 22:33

Repository Staff Only: item control page